Alert archive / Texas / Tornado Warnings in 2010
Tornado Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 14, 2010, 1:07 PM CDT for Andrews County, Ector County, Winkler County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2010, 1:07 PM CDT (18:07 UTC)
- Expired
- May 14, 2010, 1:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Andrews County, TX, Ector County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 51 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 1:26 PM CDT | HAIL 1.5 | 5 Ene Notrees, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 12:45 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
234 WFUS54 KMAF 141807 TORMAF TXC003-135-495-141845- /O.NEW.KMAF.TO.W.0001.100514T1807Z-100514T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 107 PM CDT FRI MAY 14 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * TORNADO WARNING FOR... SOUTH CENTRAL ANDREWS COUNTY IN WEST TEXAS... NORTHEASTERN WINKLER COUNTY IN WEST TEXAS... NORTHWESTERN ECTOR COUNTY IN WEST TEXAS... * UNTIL 145 PM CDT * AT 104 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR NOTREES...OR 15 MILES WEST OF WEST ODESSA...MOVING NORTHEAST AT 20 MPH. * THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS... NOTREES... GOLDSMITH... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3218 10284 3215 10242 3177 10267 3181 10287 TIME...MOT...LOC 1808Z 217DEG 16KT 3187 10274 $$
1 follow-up statement
733 WWUS54 KMAF 141809 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 109 PM CDT FRI MAY 14 2010 TXC003-135-495-141845- /O.CON.KMAF.TO.W.0001.000000T0000Z-100514T1845Z/ ANDREWS TX-WINKLER TX-ECTOR TX- 109 PM CDT FRI MAY 14 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR NORTHWESTERN ECTOR...NORTHEASTERN WINKLER AND SOUTH CENTRAL ANDREWS COUNTIES... AT 104 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED 8 MILES SOUTH OF NOTREES...OR ABOUT 15 MILES WEST OF WEST ODESSA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE...NOTREES...GOLDSMITH AND NORTH COWDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO HAS BEEN CONFIRMED... TAKE COVER IN A STURDY BUILDING NOW. MOBILE HOMES AND VEHICLES ARE NOT SAFE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. && LAT...LON 3218 10284 3215 10242 3177 10267 3181 10287 TIME...MOT...LOC 1809Z 217DEG 16KT 3187 10274 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 12:05 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 14, 12:05 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1205 PM CDT FRI MAY 14 2010 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. ALSO...WILL DO A QUICK UPDATE AT 18Z TO FRESHEN UP THE GRIDS...AND REMOVE WATCH 169. && .AVIATION... 12Z KMAF RAOB SHOWS A VERY MOIST AMS IN PLACE...AND THE PUMP IS PRIMED. CONVECTION WILL LIKELY INITIATE OUT WEST...WHERE BETTER INSTABILITY/DIFFERENTIAL HEATING LIES. IN THE EAST...LIFR CIGS AT KHOB CONTINUE TO SLOWLY IMPROVE...WHILE CIGS ELSEWHERE RANGE FROM MVFR-VFR. LATEST MODELS SUGGEST BEST CONVECTIVE CHANCES ALL TERMINALS WILL BE THIS EVENING...W/WV IMAGERY SHOWING MULTIPLE SHORTWAVES MOVING UP FROM THE SW. OTHERWISE...WINDS ARE PROGGED VEER LATE IN THE FORECAST PD AND ERODE THE STRATUS DECK...BUT NOT BEFORE A FEW HRS OF LIFR/VLIFR CIGS OVERNIGHT AT KMAF/KHOB. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, May 14, 3:52 AM CDT, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 AM CDT FRI MAY 14 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-150900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 352 AM CDT FRI MAY 14 2010 /252 AM MDT FRI MAY 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS. ISOLATED TORNADOES ARE ALSO POSSIBLE EAST OF THE GUADALUPE AND DAVIS MOUNTAINS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO ALONG AND EAST OF AN ARTESIA NEW MEXICO TO SANDERSON TEXAS LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY ACROSS WEST TEXAS ALONG AND EAST OF A LAMESA TO MIDLAND TO BIG LAKE LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 14, 10:55 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1055 AM CDT FRI MAY 14 2010 NMZ028-033-141645- CENTRAL LEA COUNTY-EDDY COUNTY PLAINS- 955 AM MDT FRI MAY 14 2010 ...STRONG THUNDERSTORMS ACROSS NORTHEAST EDDY COUNTY AND WEST CENTRAL LEA COUNTY THROUGH NOON MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND FREQUENT LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. &&
Special weather statement, May 14, 12:57 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1257 PM CDT FRI MAY 14 2010 TXZ062-141830- MIDLAND- 1257 PM CDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING MIDLAND COUNTY UNTIL 130 PM CDT... ...A TORNADO WATCH IS IN EFFECT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 3 MILES SOUTHWEST OF MIDLAND AT 1256 PM CDT...MOVING NORTH AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:46 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 14, 12:52 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 68 min |
| May 14, 12:57 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 63 min |
| May 14, 1:04 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin, Midland | 56 min |
| May 14, 1:11 PM CDT | Tornado Warning | MAF | Andrews, Ector | 34 min |
| May 14, 1:17 PM CDT | Tornado Warning | MAF | Glasscock, Howard, Mitchell | 17 min |
| May 14, 1:18 PM CDT | Flash Flood Warning | MAF | Midland | 6 hr |
| May 14, 1:24 PM CDT | Tornado Warning | MAF | Martin, Midland | 36 min |
| May 14, 1:43 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 62 min |
| May 14, 1:44 PM CDT | Tornado Warning | MAF | Midland | 31 min |
| May 14, 1:46 PM CDT | Tornado Warning | MAF | Winkler | 29 min |
| May 14, 1:55 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Glasscock, Howard, Martin, Midland | 65 min |
| May 14, 2:13 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 14, 2:20 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 55 min |
| May 14, 2:30 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 60 min |
| May 14, 2:40 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 35 min |
| May 14, 2:40 PM CDT | Tornado Warning | MAF | Andrews, Ector, Martin, Midland | 35 min |
| May 14, 2:43 PM CDT | Tornado Warning | MAF | Glasscock, Howard, Martin, Midland | 32 min |
| May 14, 3:02 PM CDT | Tornado Warning | MAF | Glasscock, Howard | 28 min |
| May 14, 3:15 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 60 min |
| May 14, 3:21 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 54 min |
| May 14, 3:30 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 60 min |
| May 14, 3:35 PM CDT | Flash Flood Warning | MAF | Howard | 3 hr |
| May 14, 3:42 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 63 min |
| May 14, 4:08 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Ector, Martin, Midland, Upton | 52 min |
| May 14, 4:26 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 30 min |
| May 14, 4:56 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Pecos, Upton, Ward | 64 min |
| May 14, 5:07 PM CDT | Flash Flood Warning | MAF | Martin | 3 hr |
| May 14, 5:16 PM CDT | Flash Flood Watch | MAF | Crane, Ector, Glasscock, Howard, Martin, Midland and 5 more | 35 hr |
| May 14, 5:18 PM CDT | Tornado Warning | MAF | Crane, Pecos, Upton, Ward | 27 min |
| May 14, 5:34 PM CDT | Areal Flood Advisory | MAF | Crane, Midland, Upton | 3 hr |
| May 14, 5:47 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 58 min |
| May 14, 6:01 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 59 min |
| May 14, 6:02 PM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| May 14, 6:12 PM CDT | Tornado Warning | MAF | Reagan | 33 min |
| May 14, 6:44 PM CDT | Tornado Warning | MAF | Reagan | 31 min |
| May 14, 6:59 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reagan, Upton | 61 min |
Nearby
Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.